Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 13, NWS Honolulu, HI

March 14, 2026Kalawao County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Mar 14, 2026, 3:53 PM HST for Kalawao County, Hawaii. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2026, 3:53 PM HST (01:53 UTC)
Expired
Mar 14, 2026, 11:00 PM HST
In force
7 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kalawao County, HI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

295 
WGHW50 PHFO 150153
FFWHFO
HIC009-150630-
/O.NEW.PHFO.FF.W.0013.260315T0153Z-260315T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
353 PM HST Sat Mar 14 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Molokai in Maui County

* Until 830 PM HST.

* At 353 PM HST, radar indicated moderate to heavy rain moving over 
  Molokai from the southwest at a rate of half an inch to 1 inch per 
  hour. Streams across the island have also increased significantly. 
  Additional rainfall is expected.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
   The island of Molokai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

&&

This warning may need to be extended beyond 830 PM HST if flooding 
persists.

This Flash Flood Warning replaces the previously issued Flood 
Advisory that was in effect for The island of Molokai in Maui County.

LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
      2107 15725 2110 15733 2119 15727 2123 15727
      2124 15725 2120 15701 2123 15699 2123 15697
      2119 15694 2118 15691

FLASH FLOOD...RADAR INDICATED

$$

Tsamous
3 follow-up statements
592 
WGHW70 PHFO 150432
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
632 PM HST Sat Mar 14 2026

HIC009-150630-
/O.CON.PHFO.FF.W.0013.000000T0000Z-260315T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
632 PM HST Sat Mar 14 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM HST THIS 
EVENING FOR THE ISLAND OF MOLOKAI IN MAUI COUNTY...

At 632 PM HST, Rainfall across Molokai has diminished this evening. 
However, runoff from earlier rainfall continues to keep streams 
elevated, particularly along Kawela Gulch and nearby drainages.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
The entire island of Molokai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

&&

LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
      2107 15725 2110 15733 2119 15727 2123 15727
      2124 15725 2120 15701 2123 15699 2123 15697
      2119 15694 2118 15691

FLASH FLOOD...RADAR INDICATED

$$

GIBBS
038 
WGHW50 PHFO 150616
FFWHFO
HIC009-150900-
/O.EXT.PHFO.FF.W.0013.000000T0000Z-260315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
816 PM HST Sat Mar 14 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Molokai in Maui County

* Until 1100 PM HST.

* At 816 PM HST, Rainfall across Molokai has diminished this 
  evening. However, runoff from earlier rainfall continues to keep 
  streams elevated, particularly along Kawela Gulch. Emergency 
  Management reports that Kamehameha Highway near Kawela Gulch or 
  around mile marker 35 remains closed this evening due to ongoing 
  flooding.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency Management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  The entire island of Molokai. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

&&

This warning may need to be extended beyond 1100 PM HST if flooding 
persists.

LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
      2107 15725 2110 15733 2119 15727 2123 15727
      2124 15725 2120 15701 2123 15699 2123 15697
      2119 15694 2118 15691

FLASH FLOOD...OBSERVED

$$

GIBBS
752 
WGHW70 PHFO 150855
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1055 PM HST Sat Mar 14 2026

HIC009-150905-
/O.EXP.PHFO.FF.W.0013.000000T0000Z-260315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
1055 PM HST Sat Mar 14 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM HST THIS EVENING FOR THE 
ISLAND OF MOLOKAI IN MAUI COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat.

A Flood Watch remains in effect until 600 AM HST Monday.

&&

LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
      2107 15725 2110 15733 2119 15727 2123 15727
      2124 15725 2120 15701 2123 15699 2123 15697
      2119 15694 2118 15691

$$

JELSEMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 12:32 PM HST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 14, 12:32 PM HST, 3 hours 21 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Honolulu HI
1232 PM HST Sat Mar 14 2026

.SYNOPSIS...
A powerful kona storm will remain anchored northwest of the state
producing periods of hazardous weather impacts across the
Hawaiian Islands through the weekend. Expect a combination of
threats ranging from significant flash flooding, damaging winds,
strong to severe thunderstorms, and snow and ice over the highest
Big Island summits. Strong southwesterly winds will hold today
produce damaging wind gusts. The highest threats for damaging
winds remain along north and east slopes of island mountains.
Unsettled wet weather continues with decreasing southwesterly
wind trends from Sunday into next week. This kona storm begins to
lift northeastward from Sunday to Monday, heavy rain and strong
winds will decrease as severe weather conditions start to ease
across the Hawaii region. However, periods of unsettled wet
weather in a light and variable low level wind pattern will
continue across the state into next weekend.

&&

.SHORT TERM UPDATE...
Issued at 924 AM HST Sat Mar 14 2026

Based on latest near term guidance and observations the High Wind
Warning for Maui County and Big Island has been extended through
Sunday afternoon. The High Wind Warning for Kauai and Oahu has
been downgraded to an Advisory. The Gale Warning around Maui
County and Big island waters has also been extended through Sunday
afternoon. Precipitation totals were refreshed to included trends
of a narrow rainband setting up between Oahu and Maui County this
afternoon and intensifying tonight. This rainband could bring
higher rainfall totals primarily for Maui County as it shifts
eastward and stalls Sunday before trending down Sunday night.

&&

.PREV DISCUSSION...
Issued at 419 AM HST Sat Mar 14 2026

Looking into this mornings satellite water vapor imagery, we
continue to see a strong kona storm locked into position northwest
of the Hawaiian Islands. Several higher topped cloud bands
continue to develop and train over the islands in Maui County and
over the Big Island. This satellite picture matches well with
latest local radar imagery, indicating the highest rainfall
amounts are currently falling across the eastern half of the state
at a rate of roughly 1 to 2 inches per hour.

The latest short term forecast guidance shows two negatively
tilted upper troughs passing over the islands today. Upper level
divergence ahead of each of these troughs will trigger pulses of
heavier smaller scale (mesoscale) shower bands potentially training
over the islands. These pulses of shower activity will affect
each island differently, heavy rainfall will pulse down with
decreasing showers after the upper trough passes, and then pulse
back up as the next trough moves into the region. The biggest
challenge today will be forecasting the intensity and track of
these smaller scale heavy rain shower bands, which can
significantly alter observed precipitation amounts over any
location on an hour by hour basis. Overall we remain in a very
unstable weather pattern and additional heavy rain bands will
develop over the islands today.

The Flood Watch remains in effect to cover the threats from
additional heavy shower bands with the ground already saturated
from the large amount of rain that has recently fallen across the
state. Strong southwesterly wind gusts will also continue today
favoring north and east slopes of island terrain and a High Wind
Warning remains in effect. A Winter Storm Warning for snow also
continues for the Big Island summits above 12,000 feet elevation.

From Sunday to Monday, the kona storm begins to rapidly weaken
and lift northeastward. Strong winds across the state will
significantly decrease in the lower elevation areas, and heavy
shower activity will diminish in coverage across the region.
However, periods of unsettled wet weather in a light and variable
low level wind pattern will continue through much of next week.

The extended forecast for next week has evolved over the past 24
hours. A high pressure system is no longer building in north of
the region, rather an upper level troughing pattern will continue
to dominate Hawaiian Island weather conditions through the end of
the week. This means variable light winds each day with periods
of showers and possible thunderstorms lasting into next weekend.

&&

.AVIATION...
Issued at 419 AM HST Sat Mar 14 2026

Widespread showers, some heavy, along with isolated thunderstorms,
will continue today. The majority of the showers are forecast to
focus on the eastern islands. Expect widespread MVFR to IFR with
local LIFR. Winds will remain strong and primarily out of the
south to southwest. Widespread gusts up to and over 35 kt are
forecast.

AIRMET Sierra remains in effect all islands due to mountain
obscuration, and Oahu, Molokai, Maui, and Lanai for IFR. This is
expected to remain in effect through tonight.

AIRMET Tango remains in effect for moderate upper-level turbulence
between 130 and FL380. and for low-level turbulence due to strong
surface winds. Both of these are expected to remain in effect
through Saturday.

AIRMET Zulu remains in effect, as high clouds from these showers
present icing concerns between FL120 and FL260. This is also
expected to continue through Saturday.

&&

.MARINE...
Issued at 924 AM HST Sat Mar 14 2026

Gale-force winds continue across the coastal waters from Oahu to
the Big Island as a strong kona storm continues impacting the
area. Elsewhere (for the waters near Kauai), a Small Craft
Advisory remains in effect for both winds and elevated seas
greater than 10 feet. Gusty winds, steep and fast seas, and low
visibility in heavy showers will continue across all coastal
waters through the weekend. Latest high-res guidance shows that
strong gale-force winds could continue into the day on Sunday for
the waters surrounding Maui County and the Big Island. Based on
this, the Gale Warning has been extended in time with this
morning's updates. As the winds diminish late this weekend, the
gale warnings will be expired and replaced with Small Craft
Advisories. Seas will gradually fall as the system moves off to
the north.

These gale-force southerly winds will create large and rough surf
along south facing shores through at least this afternoon, and a
High Surf Advisory remains in effect for south facing shores until
6 PM. A few adjustments have been made to the south shore surf
forecast for today with this morning's updates. The winds by
early next week will shift westerly and diminish as the storm
gains increasing distance far to the north of the islands.

A small, short to medium period west to west-northwest swell will
bring small to moderate surf to north and west facing shores
through the weekend. An additional bump in north shore surf is
expected on Tuesday. Additionally, a small, medium period north
swell will peak this weekend before gradually declining. Another
small north swell could arrive late this week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM HST this evening for Kauai East-Kauai
Mountains-Kauai North-Kauai South-Kauai Southwest-Niihau.

Wind Advisory until 6 AM HST Sunday for Central Oahu-East
Honolulu-Ewa Plain-Honolulu Metro-Kauai East-Kauai Mountains-
Kauai North-Kauai South-Kauai Southwest-Koolau Leeward-Koolau
Windward-Niihau-Oahu North Shore-Olomana-Waianae Coast-Waianae
Mountains.

High Surf Advisory until 6 PM HST this evening for Big Island
South-Big Island Southeast-East Honolulu-Ewa Plain- Honolulu
Metro-Kahoolawe-Kauai South-Kauai Southwest-Kohala-Kona- Lanai
Leeward-Lanai South-Maui Central Valley South-Maui Leeward West-
Molokai Leeward South-Molokai West-Niihau-South Haleakala- South
Maui/Upcountry-Waianae Coast.

Flood Watch through late tonight for Central Oahu-East Honolulu-
Ewa Plain-Honolulu Metro-Koolau Leeward-Koolau Windward-Oahu
North Shore-Olomana-Waianae Coast-Waianae Mountains.

Flood Watch through late Sunday night for Big Island East-Big
Island Interior-Big Island North-Big Island South-Big Island
Southeast-Haleakala Summit-Kahoolawe-Kipahulu-Kohala-Kona-Lanai
Leeward-Lanai Mauka-Lanai South-Lanai Windward-Maui Central
Valley North-Maui Central Valley South-Maui Leeward West-Maui
Windward West-Molokai Leeward South-Molokai North-Molokai
Southeast-Molokai West-Molokai Windward-South Haleakala-South
Maui/Upcountry-Windward Haleakala.

High Wind Warning until 6 PM HST Sunday for Big Island East-Big
Island Interior-Big Island North-Big Island South-Big Island
Southeast-Big Island Summits-Haleakala Summit-Kahoolawe-Kipahulu-
Kohala-Kona-Lanai Leeward-Lanai Mauka-Lanai South-Lanai Windward-
Maui Central Valley North-Maui Central Valley South-Maui Leeward
West-Maui Windward West-Molokai Leeward South-Molokai North-
Molokai Southeast-Molokai West-Molokai Windward-South Haleakala-
South Maui/Upcountry-Windward Haleakala.

Winter Storm Warning until 6 AM HST Monday for Big Island
Summits.

Small Craft Advisory until 6 PM HST Sunday for Kauai Channel-
Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward
Waters-Oahu Leeward Waters.

Gale Warning until 6 AM HST Sunday for Oahu Windward Waters.

Small Craft Advisory from 6 AM to 6 PM HST Sunday for Oahu
Windward Waters.

Gale Warning until 6 PM HST Sunday for Alenuihaha Channel-Big
Island Leeward Waters-Big Island Southeast Waters-Big Island
Windward Waters-Kaiwi Channel-Maalaea Bay-Maui County Leeward
Waters-Maui County Windward Waters-Pailolo Channel.

&&

SHORT TERM UPDATE...ALMANZA
DISCUSSION...Bohlin
AVIATION...Parker
MARINE...Thomas

In the hours before

Local storm report, Mar 14, 11:57 AM HST, 3 hours 56 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Honolulu HI
1157 AM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Non-Tstm Wnd Dmg 6 ENE Keahole Point     19.75N 155.97W
03/14/2026                   Hawaii             HI   Emergency Mngr

            *** 1 INJ ***
            Tree fell on motorcyclist resulting in
            serious injuries.

&&

JVC
Local storm report, Mar 14, 12:54 PM HST, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
1254 PM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     Non-Tstm Wnd Dmg Mililani Town           21.44N 158.02W
03/14/2026                   Honolulu           HI   Emergency Mngr

            Downed tree.

&&

JVC
Local storm report, Mar 14, 2:22 PM HST, 1 hour 31 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Honolulu HI
222 PM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Flash Flood      Kawa Flats              19.12N 155.53W
03/14/2026                   Hawaii             HI   Emergency Mngr

            Water over Highway 11 in multiple locations.
            Towns of Naalehu and Pahala cut off.

&&

JVC
Local storm report, Mar 14, 3:00 PM HST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
300 PM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     Flash Flood      1 NNW Olowalu           20.83N 156.63W
03/14/2026                   Maui               HI   County Official

            Honoapiilani Hwy (Hwy 30) closed from
            Kuihelani Hwy to the Olowalu dump due to
            flooding, swift water, and the integrity of
            the Ukuhehame bridge.

&&

JVC
Local storm report, Mar 14, 3:02 PM HST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
302 PM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     Flash Flood      Hawaii Kai              21.29N 157.72W
03/14/2026                   Honolulu           HI   Emergency Mngr

            Roof blown off residence.

&&

JVC
Local storm report, Mar 14, 3:47 PM HST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
347 PM HST Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Flash Flood      Kihei                   20.74N 156.45W
03/14/2026                   Maui               HI   Public

            South Kihei Rd collapsed.

&&

JVC

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:18 PM HSTAreal Flood AdvisoryHFOKalawao35 min
Mar 14, 4:39 PM HSTAreal Flood AdvisoryHFOHawaii85 min
Mar 14, 6:04 PM HSTFlash Flood WarningHFOHawaii7 hr
Mar 14, 6:32 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Mar 14, 9:13 PM HSTFlash Flood Warning Considerable damage threatHFOHawaii8 hr
Mar 14, 10:40 PM HSTSpecial Marine WarningHFO2 hr
Mar 14, 11:18 PM HSTSpecial Marine WarningHFO117 min
Mar 15, 12:06 AM HSTSpecial Marine WarningHFO114 min
Mar 15, 12:41 AM HSTSpecial Marine WarningHFO109 min
Mar 15, 1:10 AM HSTSpecial Marine WarningHFO93 min
Mar 15, 2:18 AM HSTSpecial Marine WarningHFO117 min
Mar 15, 3:42 AM HSTHigh Surf AdvisoryHFOHawaii24 hr
Mar 15, 4:09 AM HSTSpecial Marine WarningHFO2 hr
Mar 15, 5:22 AM HSTSpecial Marine WarningHFO113 min
Mar 15, 6:00 AM HSTSpecial Marine WarningHFO2 hr

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.